Alert archive / Ohio / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 176, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 25, 2023, 2:41 AM EDT for 7 counties in Ohio. It was in force for 64 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2023, 2:41 AM EDT (06:41 UTC)
- Expired
- Aug 25, 2023, 3:45 AM EDT
- In force
- 64 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ashland County, OH, Crawford County, OH, Knox County, OH, Marion County, OH, Morrow County, OH, Richland County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 130 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 2:42 AM EDT | TSTM WND DMG | 6 Ssw North Robinson, OH | Tree down on road. |
| Aug 25, 2:42 AM EDT | TSTM WND DMG | 6 Ssw North Robinson, OH | Tree down on road. |
| Aug 25, 3:00 AM EDT | TSTM WND DMG | Mount Gilead, OH | *delayed report* Several large tree limbs caused power outages in Mt Gilead. There was also a utility pole that was snapped at the base on the county courthouse campus. Several roads also had high water. |
| Aug 25, 3:00 AM EDT | TSTM WND DMG | Mount Gilead, OH | *delayed report* Several large tree limbs caused power outages in Mt Gilead. There was also a utility pole that was snapped at the base on the county courthouse campus. Several roads also had high water. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 24, 9:48 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2723 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.7
The text
As transmitted.
846
WUUS51 KCLE 250641
SVRCLE
OHC005-033-083-101-117-139-175-250745-
/O.NEW.KCLE.SV.W.0176.230825T0641Z-230825T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
241 AM EDT Fri Aug 25 2023
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southern Richland County in north central Ohio...
Marion County in north central Ohio...
South central Ashland County in north central Ohio...
Southeastern Wyandot County in northwestern Ohio...
Morrow County in north central Ohio...
Southern Crawford County in north central Ohio...
Knox County in north central Ohio...
* Until 345 AM EDT.
* At 240 AM EDT, severe thunderstorms were located along a line
extending from near Lexington to near Marseilles, moving southeast
at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Mansfield, Marion, Mount Vernon, Mount Gilead, Galion, Ontario,
Lexington, Loudonville, Fredericktown, Gambier, Utica, Cardington,
Bellville, Centerburg, Ashley, Prospect, Danville, La Rue, Morral
and Waldo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
4036 8293 4041 8292 4044 8325 4051 8325
4050 8342 4068 8342 4071 8345 4077 8246
4060 8222 4057 8222 4057 8218 4024 8220
TIME...MOT...LOC 0640Z 328DEG 42KT 4071 8259 4066 8331
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Saunders4 follow-up statements
028
WWUS51 KCLE 250704
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
304 AM EDT Fri Aug 25 2023
OHC005-033-175-250713-
/O.CAN.KCLE.SV.W.0176.000000T0000Z-230825T0745Z/
Ashland OH-Wyandot OH-Crawford OH-
304 AM EDT Fri Aug 25 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ASHLAND...
SOUTHEASTERN WYANDOT AND SOUTHERN CRAWFORD COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
4036 8293 4041 8292 4044 8325 4051 8325
4051 8328 4064 8332 4070 8311 4071 8255
4056 8234 4045 8219 4024 8220
TIME...MOT...LOC 0703Z 323DEG 37KT 4052 8239 4048 8319
$$
OHC083-101-117-139-250745-
/O.CON.KCLE.SV.W.0176.000000T0000Z-230825T0745Z/
Richland OH-Marion OH-Morrow OH-Knox OH-
304 AM EDT Fri Aug 25 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR SOUTHERN RICHLAND...MARION...MORROW AND KNOX COUNTIES...
At 303 AM EDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Danville to Prospect, moving
southeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Mansfield, Marion, Mount Vernon, Mount Gilead, Lexington,
Fredericktown, Gambier, Utica, Cardington, Bellville, Centerburg,
Ashley, Prospect, Danville, Waldo, Chesterville, Sparta, Waterford,
Butler and Caledonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
4036 8293 4041 8292 4044 8325 4051 8325
4051 8328 4064 8332 4070 8311 4071 8255
4056 8234 4045 8219 4024 8220
TIME...MOT...LOC 0703Z 323DEG 37KT 4052 8239 4048 8319
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Saunders777
WWUS51 KCLE 250720
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
320 AM EDT Fri Aug 25 2023
OHC139-250729-
/O.CAN.KCLE.SV.W.0176.000000T0000Z-230825T0745Z/
Richland OH-
320 AM EDT Fri Aug 25 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RICHLAND COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
4036 8293 4041 8292 4044 8316 4053 8319
4060 8306 4057 8262 4055 8262 4055 8233
4044 8219 4024 8220
TIME...MOT...LOC 0719Z 322DEG 30KT 4051 8239 4047 8319
$$
OHC083-101-117-250745-
/O.CON.KCLE.SV.W.0176.000000T0000Z-230825T0745Z/
Marion OH-Morrow OH-Knox OH-
320 AM EDT Fri Aug 25 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR SOUTHEASTERN MARION...MORROW AND KNOX COUNTIES...
At 319 AM EDT, severe thunderstorms were located along a line
extending from 7 miles northwest of Danville to Prospect, moving
southeast at 35 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Marion, Mount Vernon, Mount Gilead, Fredericktown, Gambier, Utica,
Cardington, Centerburg, Ashley, Danville, Waldo, Chesterville,
Sparta, Waterford, Edison, Marengo, Fulton, Martinsburg, North
Liberty and Bladensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
4036 8293 4041 8292 4044 8316 4053 8319
4060 8306 4057 8262 4055 8262 4055 8233
4044 8219 4024 8220
TIME...MOT...LOC 0719Z 322DEG 30KT 4051 8239 4047 8319
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Saunders378
WWUS51 KCLE 250733
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
333 AM EDT Fri Aug 25 2023
OHC101-250743-
/O.CAN.KCLE.SV.W.0176.000000T0000Z-230825T0745Z/
Marion OH-
333 AM EDT Fri Aug 25 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
4036 8293 4041 8292 4042 8302 4048 8298
4049 8288 4043 8219 4024 8220
TIME...MOT...LOC 0733Z 328DEG 42KT 4039 8229 4035 8309
$$
OHC083-117-250745-
/O.CON.KCLE.SV.W.0176.000000T0000Z-230825T0745Z/
Morrow OH-Knox OH-
333 AM EDT Fri Aug 25 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR SOUTHERN MORROW AND KNOX COUNTIES...
At 333 AM EDT, severe thunderstorms were located along a line
extending from near Danville to near Delaware, moving southeast at 50
mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Mount Vernon, Gambier, Utica, Centerburg, Ashley, Sparta, Marengo,
Fulton, Martinsburg and Bladensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
4036 8293 4041 8292 4042 8302 4048 8298
4049 8288 4043 8219 4024 8220
TIME...MOT...LOC 0733Z 328DEG 42KT 4039 8229 4035 8309
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Saunders621
WWUS51 KCLE 250745
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
345 AM EDT Fri Aug 25 2023
OHC083-117-250755-
/O.EXP.KCLE.SV.W.0176.000000T0000Z-230825T0745Z/
Morrow OH-Knox OH-
345 AM EDT Fri Aug 25 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MORROW AND KNOX
COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.
LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
4036 8293 4041 8292 4042 8302 4048 8298
4049 8288 4043 8219 4024 8220
TIME...MOT...LOC 0745Z 328DEG 42KT 4028 8220 4024 8300
$$
SaundersWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 10:00 PM EDT, 4 hours 41 minutes earlier.
Area forecast discussion, Aug 24, 10:00 PM EDT, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1000 PM EDT Thu Aug 24 2023
.SYNOPSIS...
A stalled boundary across Lake Erie will move south as a cold
front tonight into Friday morning. Weak high pressure will push
in for Friday before a secondary cold front moves east on
Saturday. High pressure becomes dominant by the end of the
weekend.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
9:50 pm update...
Severe thunderstorm watch #657 is in effect until 3 am EDT. We
are tracking the severe storms over the Detroit area and
southeast Michigan which will be racing southeastward over the
next several hours.
700 pm update...
Nothing really new to add to this evening forecast update. There
is a watch box out for southern Michigan this evening but
nothing for our CWA yet. We will be watching trends with the
severe convection developing over Michigan as it advances in our
direction. We have the ETA for the Toledo area and northwest
Ohio between 3z and 5z this evening. For the Cleveland and Erie
area, we have the ETA between 4z and 6z. For the MFD to CAK to
YNG area, we have the ETA between 5z and 7z approximately. These
ETAs may change a little bit but that is the rough estimate at
this time.
Previous discussion...
Much of the MCS from last night has decayed and conditions have
rebounded with ample clearing across much the CWA. Current dewpoints
linger in the upper 60s to low 70s, but as the moisture
advection increases across the area this afternoon, dewpoints
are expected to surge into the 70s. These conditions are
allowing for the atmosphere to rebound from last nights MCS,
with MLCAPE values expected to be between 2000-3000 J/kg. These
mesoscale conditions may allow for scattered showers and
thunderstorms to develop between now and early evening, but the
more organized threat is expected this evening into the first
half of the overnight hours as a weak shortwave pushes enhanced
mid-level energy across the area. Initial storm development will
likely be near 00Z with possible discrete cells ahead of a
developing east-west oriented line of convection. The line of
convection looks to be amplified across the lake, pushing south
where enhanced frontogenesis associated with the cold front and
mass convergence will maintain the system. With a strong LLJ at
850mb of 50-60 knots, the primary threat will be strong wind
gusts, possibly exceeding 70 mph, at the surface. In the
strongest storms, deep convection will allow for the increased
threat of hail, although not expected widespread large hail. As
the QLCS line pushes south, there will also be a lingering
tornado threat, especially along the leading edge. There remains
a lot of uncertainty with how this event will evolve this
evening, especially because hi-res models continue to not
resolve the ongoing conditions well. As a result of these
increasingly favorable environmental parameters, SPC has
increased the northern portion of the area to an Enhanced Risk
(3 out of 5). The environment will continue to be monitored on
a mesoscale level through the afternoon, but with multiple
severe threats possible, stay weather aware.
In addition to the severe threat, high PWATS over 2" and deep
warm cloud layers will again produce very efficient rainfall in
any storms that develop. With antecedent conditions already
very saturated, there is a heightened risk of additional
flooding across the area, especially along and west of I77. As a
result, the Flood Watch for the Ohio counties will continue
through Friday morning.
To address the ongoing Heat headlines... Morning convection and
lingering clouds from the MCS slowed the rate of warming, which
has allowed high temperatures as of 2PM to only climb into the
mid 80s for the highlighted areas. With the surge of moisture a
bit delayed as well, heat indices have only climbed into the low
to mid 90s. With additional heating expected in the next couple
hours, there remains a potential for heat indices to exceed 100
degrees so opted to maintain the headlines.
Once the cold front moves east late tonight, conditions will
gradually dry out and temperatures will be a bit cooler and
definitely less humid for Friday as a weak high builds in behind
the cold front. Highs on Friday will be in the low to mid 80s.
Increased clouds ahead of a secondary cold front Friday night
will keep low temperatures in the mid to upper 60s.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Upper level trough will dig southward into the lower Great Lakes
region to begin the short term. At the surface, a cold front will
swing south through the area and provide a chance for increased
cloud cover and shower/thunderstorm coverage. High pressure will
then build south across the region, providing drier weather to end
the weekend.
High temperatures in the short term will be slightly below normal
for late August with highs in the upper 70s on Saturday and mid 70s
by Sunday behind the cold front. Overnight lows this weekend will
generally fall into the mid to upper 50s.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
The weather pattern turns more trough-y by the start of next week. A
deepening upper trough will eventually make its way over our region
by mid week. At the surface a cold front will swing east through the
area Tuesday into Wednesday and bring our next chances for showers
and thunderstorms. Temperatures turn cooler behind the cold front
toward the middle to end of next week as highs will hover around 70
degrees by Wednesday and Thursday.
&&
.AVIATION /00Z Friday THROUGH Tuesday/...
The main aviation concern for tonight will be the potential for
a round of strong to severe convection moving through the area
overnight. Most of this evening will be VFR outside of any
showers or convection. We have tried to time the convection from
west to east with 3 hour TEMPO groups first impacting NWOH
around 3z or 4z and pushing east of NEOH and NWPA after 7z or
8z. As the convection rolls through, brief IFR to LIFR
conditions will be likely. The strongest storms will have the
potential of producing localized wind gusts over 50 knots and
large hail as well severe turbulence and wind shear. After the
storms move out, MVFR ceilings are expected to move in for
Friday morning with a slow clearing to VFR towards the end of
the TAF period Friday afternoon/evening.
Winds will be south to southwest winds at 5-12 knots ahead of
the cold front tonight. Behind the front by early Friday morning,
winds will become northwesterly at 5-12 knots which will
persist through the end of the TAF period.
Outlook...Non-VFR possible in isolated to widely scattered showers
and thunderstorms Friday night into Saturday.
&&
.MARINE...
A stalled boundary over Lake Erie will have a low pressure
system move along it this evening, eventually moving a cold
front southeast across the area tonight into Friday morning.
Winds ahead of the cold front will remain from the southwest at
15-20 knots. With offshore flow, waves along the southern
lakeshore will remain 1-3 feet. Near 00Z tonight, a line of
strong storms along the cold front will begin to push south,
resulting in widespread lightning and locally increased winds.
As the cold front departs south, winds will become north-
northwesterly at 10-15 knots which will persist through
Saturday. With onshore flow, waves will again build to 1-3 feet,
especially across the central basin. Winds will begin to shift
to northeasterly at 10-15 knots as high pressure begins to
build into the area for the second half of the weekend into the
beginning of next week.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch until 8 AM EDT Friday for OHZ003-006>014-017>023-
027>033-036>038-047-089.
PA...None.
MARINE...None.
&&
SYNOPSIS...Campbell
NEAR TERM...Campbell/Griffin
SHORT TERM...Iverson
LONG TERM...Iverson
AVIATION...Griffin
MARINE...CampbellHazardous weather outlook, Aug 24, 9:53 PM EDT, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 953 PM EDT Thu Aug 24 2023 OHZ003-006>014-017>023-027>033-036>038-047-089-260200- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore- 953 PM EDT Thu Aug 24 2023 ...FLOOD WATCH IN EFFECT UNTIL 8 AM EDT FRIDAY... ...SEVERE THUNDERSTORM WATCH 657 IN EFFECT UNTIL 3 AM EDT FRIDAY... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Severe Thunderstorm Watch. Showers and thunderstorms are possible this evening into tonight. Some storms may produce damaging wind gusts, large hail, and locally heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ142>149-162>169-PAZ001>003-260200- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva- on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Northern Erie-Southern Erie-Crawford- 953 PM EDT Thu Aug 24 2023 ...SEVERE THUNDERSTORM WATCH 657 IN EFFECT UNTIL 3 AM EDT FRIDAY... This Hazardous Weather Outlook is for Lake Erie and northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Showers and thunderstorms are possible this evening into tonight. Some storms may produce damaging wind gusts, large hail, and locally heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ061-260200- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border- 953 PM EDT Thu Aug 24 2023 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Showers and thunderstorms are possible this evening into tonight. Some storms may produce damaging wind gusts, large hail, and locally heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Aug 25, 1:33 AM EDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
133 AM EDT Fri Aug 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM Tstm Wnd Gst 2 W Geneva-on-the-Lake 41.86N 80.97W
08/25/2023 M59 MPH LEZ147 OH Mesonet
Mesonet station GELO1 1 W
Geneva-on-the-Lake.
&&
dkLocal storm report, Aug 25, 1:53 AM EDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
153 AM EDT Fri Aug 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM Tstm Wnd Dmg 1 ESE Garrettsville 41.27N 81.08W
08/25/2023 Portage OH Public
Tree down in front of Homestead Manor
Trailer Park.
&&
dkLocal storm report, Aug 25, 2:13 AM EDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
213 AM EDT Fri Aug 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM Tstm Wnd Dmg 1 NE Hartville 40.97N 81.33W
08/25/2023 Stark OH Storm Chaser
Report from spotter network...multiple large
trees and power lines down in Hartville,
especially along N Prospect Ave. Time
estimated via radar.
&&
JSLocal storm report, Aug 25, 2:33 AM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
233 AM EDT Fri Aug 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM Tstm Wnd Dmg 3 NE Cleveland 41.50N 81.63W
08/24/2023 Cuyahoga OH Broadcast Media
Roof and steeple damage at the New Life at
Calvary Church.
&&
dkLocal storm report, Aug 25, 2:38 AM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
238 AM EDT Fri Aug 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM Tstm Wnd Dmg 1 SW Wickliffe 41.60N 81.48W
08/25/2023 Lake OH Trained Spotter
Trees down on Euclid Avenue near I-90
interchange.
&&
SefcovicLocal storm report, Aug 25, 2:39 AM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
239 AM EDT Fri Aug 25 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM Tstm Wnd Dmg Creston 40.98N 81.90W
08/25/2023 Wayne OH Storm Chaser
Report from Spotter Network of multiple
limbs up to 6 inches in diameter downed
along route 3 in Creston. Time estimated via
radar.
&&
JSThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 10:11 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 24, 10:30 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky, Wood | 60 min |
| Aug 24, 10:43 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 24, 11:03 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Sandusky, Seneca | 42 min |
| Aug 24, 11:07 PM EDT | Tornado Warning | CLE | Erie, Ottawa, Sandusky | 38 min |
| Aug 24, 11:10 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 50 min |
| Aug 24, 11:18 PM EDT | Tornado Warning | CLE | Erie, Ottawa | 27 min |
| Aug 24, 11:34 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Erie, Lorain, Medina, Summit | 56 min |
| Aug 24, 11:41 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Crawford, Huron, Richland, Wayne | 64 min |
| Aug 24, 11:47 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Seneca | 28 min |
| Aug 24, 11:52 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Lake | 53 min |
| Aug 24, 11:57 PM EDT | Tornado Warning | CLE | Ashtabula, Cuyahoga, Geauga, Lake, Portage, Summit and 1 more | 33 min |
| Aug 25, 12:00 AM EDT | Areal Flood Advisory | CLE | Ashtabula, Cuyahoga, Geauga, Lake, Lorain | 2 hr |
| Aug 25, 12:11 AM EDT | Tornado Warning | CLE | Ashtabula, Geauga, Lake | 34 min |
| Aug 25, 12:12 AM EDT | Tornado Warning | CLE | Ashland, Lorain, Medina, Wayne | 33 min |
| Aug 25, 12:20 AM EDT | Severe Thunderstorm Warning | CLE | Holmes, Mahoning, Medina, Portage, Stark, Summit and 1 more | 55 min |
| Aug 25, 12:26 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Mahoning, Portage, Trumbull | 58 min |
| Aug 25, 12:36 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Trumbull | 39 min |
| Aug 25, 12:45 AM EDT | Special Weather Statement | CLE | Holmes, Knox, Morrow | 45 min |
| Aug 25, 12:49 AM EDT | Special Weather Statement | CLE | Wood | 41 min |
| Aug 25, 1:30 AM EDT | Severe Thunderstorm Warning | CLE | Hancock, Sandusky, Seneca, Wood | 45 min |
| Aug 25, 2:04 AM EDT | Severe Thunderstorm Warning | CLE | Crawford, Marion, Morrow, Richland, Seneca, Wyandot | 41 min |
| Aug 25, 2:22 AM EDT | Areal Flood Advisory | CLE | Crawford, Seneca, Wyandot | 3 hr |
| Aug 25, 3:01 AM EDT | Areal Flood Advisory | CLE | Knox, Marion, Morrow, Richland | 3 hr |
| Aug 25, 5:31 AM EDT | Areal Flood Warning | CLE | Crawford | 10 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.